Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 243, NWS Lincoln, IL

June 27, 2006Scott County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 27, 2006, 5:12 PM CDT for Scott County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2006, 5:12 PM CDT (22:12 UTC)
Expired
Jun 27, 2006, 5:49 PM CDT
In force
37 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Scott County, IL

The radar

The Lincoln radar (KILX), 111 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 272212
SVRILX
ILC171-272300-
/O.NEW.KILX.SV.W.0243.060627T2212Z-060627T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
512 PM CDT TUE JUN 27 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 600 PM CDT.

* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES
  SOUTHWEST OF EXETER...OR ABOUT 7 MILES NORTHWEST OF WINCHESTER...
  AND WAS MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EXETER...
  WINCHESTER...
  ALSEY...
  MANCHESTER...

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3979 9060 3979 9050 3975 9048 3975 9040
      3967 9039 3966 9036 3955 9031 3955 9031
      3954 9056 3965 9059 3967 9062 3975 9062

$$

BARKER
2 follow-up statements
000 
WWUS53 KILX 272234
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
534 PM CDT TUE JUN 27 2006

ILC171-272300-
/O.CON.KILX.SV.W.0243.000000T0000Z-060627T2300Z/
SCOTT-
534 PM CDT TUE JUN 27 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SCOTT COUNTY...

AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 4 MILES SOUTHWEST OF WINCHESTER...MOVING EAST AT 15 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  WINCHESTER.
  RIGGSTON.
  MERRITT.
  ALSEY.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3979 9060 3979 9050 3975 9048 3975 9040
      3967 9039 3966 9036 3955 9031 3955 9031
      3954 9056 3965 9059 3967 9062 3975 9062

$$

BARKER
000 
WWUS53 KILX 272249
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
549 PM CDT TUE JUN 27 2006

ILC171-272259-
/O.CAN.KILX.SV.W.0243.000000T0000Z-060627T2300Z/
SCOTT-
549 PM CDT TUE JUN 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY IS CANCELLED...

AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.

LAT...LON 3979 9060 3979 9050 3975 9048 3975 9040
      3967 9039 3966 9036 3955 9031 3955 9031
      3954 9056 3965 9059 3967 9062 3975 9062

$$

BARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:42 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 27, 3:42 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
342 PM CDT TUE JUN 27 2006

.DISCUSSION...
FORECAST ISSUES ARE STORM CHANCES THROUGH WED NIGHT...AND SEVERE
POTENTIAL TONIGHT AND WED AFTERNOON. THE MODELS ARE IN AGREEMENT
ON THE GENERAL UPPER AND SURFACE PATTERN...BUT THE GFS CONV
PARAMETERIZATION IS TRIGGERED MORE IN LINE WITH THE PATTERN OF THE
LAST COUPLE OF DAYS. WILL LEAN TWRD GFS FOR DETAILS.

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
WEAK SURFACE RIDGING THIS MORNING ACROSS OUR CWA ALLOWED FOR
SUNSHINE AND DESTABILIZATION...AHEAD OF THE NEXT COLD FRONT AND H5
SHORT WAVE. CONVECTIVE TEMP WAS REACHED EARLIER THIS MORNING AS
SHALLOW SHOWERS DEVELOPED. THIS AFTERNOON...A WEAK MID LEVEL CAP
FINALLY BUSTED AND THE STORMS ARE GROWING IN INTENSITY THE LAST 30
MINUTES. HAIL WILL BE THE MAIN THREAT...AS THE FREEZING LEVEL
DROPPED FROM 10.3K FT YESTERDAY AFTERNOON...TO 9.9K FT TODAY.
LARGE HAIL DEVELOPED YESTERDAY...PRIMARILY DUE TO STEEP LAPSE
RATES AND ABUNDANT LOW LEVEL MOISTURE. OUR 18Z SOUNDING SHOWED
MUCH OF THE SAME FOR LATE THIS AFTERNOON AND THIS EVENING.
PLUS...THIS AFTERNOON AN H3 JET MAX WILL BE PROVIDING ADDITIONAL
LIFT IN THE EXIT REGION.

AS FOR THE FORECAST TONIGHT...I STILL WENT WITH SCATTERED WORDING
IN THE GRIDS...AS COVERAGE WILL BE IN THAT RANGE. AFTER
MIDNIGHT...MUCH LESS ACTIVITY SHOULD BE AROUND...SO ISOLATED
SHOULD STILL WORK FINE.

WEDNESDAY WILL FEATURE ANOTHER LOBE OF THE LONG WAVE TROUGH MOVING
OVER OUR CWA...ESPECIALLY THE NORTHERN HALF. A SURFACE FRONT WILL
DROP SOUTH THROUGH OUR CWA...AND PASS SOUTH OF US BY THURSDAY
MORNING. THE AFTERNOON STORMS WILL BE SIMILAR IN TIMING AND
COVERAGE TO TODAY AND YESTERDAY...SO THE SCATTERED POPS WERE LEFT
AS IS FOR THE AFTERNOON AND EVENING.

HEIGHT RISES SHOULD PREVAIL FROM THURSDAY THROUGH THE WEEKEND...AS
A LONG WAVE TROUGH IN CANADA FLATTENS THE RIDGE AND MOVES OUR
TROUGH OFF TO THE EAST. THIS SHOULD GIVE US A SHORT BREAK FROM THE
CONTINUOUS FLOW OF SHORTWAVES INTO OUR CWA FROM THE NW.

LONG TERM...FRIDAY THROUGH TUESDAY...
FRIDAY SHOULD REMAIN DRY...ALTHOUGH THERE ARE SOME HINTS IN THE
GFS THAT INDICATE A SHORTWAVE IS TRYING TO BREAK INTO OUR SURFACE
RIDGE AND KICK OFF SOME STORMS FRIDAY AFTERNOON. FOR NOW...AFTER
COLLABORATION WITH SURROUNDING WFO/S, WE ARE KEEPING THE FCST DRY
DUE TO A DRY LAYER BELOW 10K FT, AND UNTIL SOME CONSISTENCY SHOWS
UP IN THE MODELS.

THE GFS IS SHOWING AN H5 VORT MAX PASSING BY TO OUR NORTH...AS A
COLD FRONT SAGS SOUTH TOWARD ILLINOIS. BY SATURDAY NIGHT...THE
FRONT SHOULD COME CLOSE ENOUGH THAT MOISTURE CONVERGENCE WILL BE
SUFFICIENT FOR SCATTERED STORMS. SUNDAY AFTERNOON...THE FRONT WILL
DROP FARTHER SOUTH INTO OUR CWA...AND WILL ALLOW A MORE POTENT H5
VORT MAX TO TRIGGER THUNDERSTORMS. THE UPPER LEVEL FLOW WILL BE
PARALLEL TO THE FRONT...AND IT SHOULD LINGER THROUGH MONDAY...SO
20 POPS WERE LEFT IN THE GRIDS FOR THAT TIME.

ANOTHER COLD POOL OF UPPER LEVEL AIR IS FORECAST FOR TUESDAY...SO
INSTABILITY STORMS MAY RETURN TO THE AREA.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHIMON
Hazardous weather outlook, Jun 27, 11:41 AM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1141 AM CDT TUE JUN 27 2006

ILZ027>031-036>038-040>057-061-281100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
1141 AM CDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT... ALONG WITH ANOTHER SERIES OF UPPER LEVEL
DISTURBANCES... WILL MOVE ACROSS AN UNSTABLE AIRMASS ACROSS THE
REGION THIS AFTERNOON... RESULTING IN ANOTHER ROUND OF SCATTERED
THUNDERSTORMS. WITH RATHER COLD AIR ALOFT... SOME OF THESE STORMS
MAY BECOME SEVERE... CAPABLE OF PRODUCING LARGE HAIL.

THE PRIMARY AREA OF CONCERN WILL BE WEST CENTRAL ILLINOIS...
ESPECIALLY LOCATIONS ALONG AND WEST OF THE I-55 CORRIDOR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER WEAK FRONT WILL MOVE INTO THE AREA ON WEDNESDAY...AND
BRING ANOTHER ROUND OF THUNDERSTORMS TO CENTRAL AND EAST CENTRAL
ILLINOIS. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

THE CHANCE FOR MORE THUNDERSTORMS WILL RETURN ON SATURDAY AS
ANOTHER WEATHER SYSTEM APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING.

ILZ062-063-066>068-071>073-281100-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1141 AM CDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT... ALONG WITH ANOTHER SERIES OF UPPER LEVEL
DISTURBANCES... WILL MOVE ACROSS AN UNSTABLE AIRMASS ACROSS THE
REGION THIS AFTERNOON... RESULTING IN ANOTHER ROUND OF SCATTERED
THUNDERSTORMS. WITH RATHER COLD AIR ALOFT... SOME OF THESE STORMS
MAY BECOME CAPABLE OF PRODUCING LARGE HAIL. HOWEVER... THE PRIMARY
SEVERE THREAT IS EXPECTED TO REMAIN WEST OF I-55.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER WEAK FRONT WILL MOVE INTO THE AREA ON WEDNESDAY...AND
BRING ANOTHER ROUND OF THUNDERSTORMS TO EAST CENTRAL AND SOUTHEAST
ILLINOIS. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD
BECOME SEVERE WEDNESDAY AFTERNOON.

THE CHANCE FOR MORE THUNDERSTORMS WILL RETURN ON SATURDAY AS
ANOTHER WEATHER SYSTEM APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HARDIMAN/AUTEN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:22 PM CDTSevere Thunderstorm WarningILXJasper53 min
Jun 26, 7:46 PM CDTSevere Thunderstorm WarningILXCrawford59 min
Jun 26, 8:00 PM CDTSevere Thunderstorm WarningILXLawrence60 min
Jun 27, 2:59 PM CDTSevere Thunderstorm WarningILXSchuyler46 min
Jun 27, 3:33 PM CDTSevere Thunderstorm WarningILXKnox42 min
Jun 27, 3:57 PM CDTSevere Thunderstorm WarningILXFulton35 min
Jun 27, 6:05 PM CDTSevere Thunderstorm WarningILXKnox28 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.